Depression Home > Effexor and Weight Gain
Some side effects may develop with the use of Effexor, and weight gain is an infrequent problem. If you do experience weight gain while taking this drug, there are some things you can try, including eating a heart-healthy diet, exercising regularly, and limiting your alcohol intake. You should also talk with your healthcare provider if the problems continues while taking Effexor.
If you are noticing weight gain with Effexor, there are some things that you can do. Suggestions include:
- Eating a heart-healthy diet. This diet should include:
- Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
- Lean meats, poultry, fish, beans, eggs, and nuts
- Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Participating in physical activity for at least 30 minutes a day on most days of the week.
- Limiting your intake of alcohol.
(Click BMI Calculator to see if your weight is within a healthy range.)